Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 76, NWS Jackson, MS

December 21, 2013Chicot County, Arkansas; Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 21, 2013, 4:48 PM CST for Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 4:48 PM CST (22:48 UTC)
Expired
Dec 21, 2013, 5:15 PM CST
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 168 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 4:51 PM CSTTORNADO 15 Ese Dermott, AR*** 2 INJ *** NUMEROUS POWER POLES SNAPPED...TWO EIGHTEEN WHEELERS FLIPPED OVER CAUSING 2 MINOR INJURIES. DAMAGE OCCURRED TO SEVERAL HOMES AND FARM BUILDINGS AND HEAVY ROOF DAMAGE OCCURRED TO THE YELLOW BEND PORT FACILITY. THIS TORNADO STRADDLED THE COUNTY LIN
Dec 21, 4:57 PM CSTTORNADODermott, ARPOSSIBLE TORNADO FLIPPED TWO EIGHTEEN WHEELERS ON HIGHWAY 65 NEAR DERMOTT.
Dec 21, 4:57 PM CSTTORNADODermott, ARUPDATE...4 18 WHEELERS FLIPPED...5 HOUSES HEAVILY DAMAGED...15 HOUSES WITH MINOR DAMAGE...NUMEROUS TREES AND POWERPOLES DOWN...HWY 65 SHUT DOWN...AND 2 INJURIES.
Dec 21, 5:12 PM CSTTSTM WND DMG1 W Scott, MSA FEW TREES WERE UPROOTED JUST W OF HWY 1. REPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 9:46 AM CSTTornado WatchSPC8 hr
Dec 21, 12:01 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 518 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
518 m²/s²
0-3 km storm-relative helicity
610 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WFUS54 KJAN 212248
TORJAN
ARC017-MSC011-151-212315-
/O.NEW.KJAN.TO.W.0076.131221T2248Z-131221T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHWESTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 515 PM CST

* AT 445 PM CST...A TORNADO WAS INDICATED 7 MILES SOUTH OF DERMOTT...
  AND MOVING NORTHEAST AT 70 MPH.

  HAZARD...TORNADO.

* THIS DANGEROUS STORM WILL BE NEAR...
  SCOTT AND LAMONT AROUND 505 PM CST.
  BENOIT AROUND 510 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE TO A BASEMENT OR AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CST SATURDAY EVENING FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3377 9100 3356 9079 3334 9142 3340 9146
      3353 9145 3357 9135 3352 9132 3352 9126
      3357 9124 3360 9113 3364 9117 3367 9123
      3371 9121 3367 9111 3368 9103 3371 9107
      3370 9111 3373 9115 3379 9114
TIME...MOT...LOC 2249Z 241DEG 60KT 3347 9135

$$

BYB
1 follow-up statement
387 
WWUS54 KJAN 212302
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST SAT DEC 21 2013

ARC017-MSC151-212312-
/O.CAN.KJAN.TO.W.0076.000000T0000Z-131221T2315Z/
CHICOT AR-WASHINGTON MS-
502 PM CST SAT DEC 21 2013

...THE TORNADO WARNING FOR NORTHWESTERN WASHINGTON AND NORTHERN
CHICOT COUNTIES IS CANCELLED...

THE TORNADIC THREAT HAS MOVED OUT OF THE WARNED AREA. HOWEVER...A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA DUE TO 
THE POTENTIAL FOR WINDS GUSTS UP TO 70 WITH ONGOING THUNDERSTORM 
ACTIVITY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CST SATURDAY EVENING FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3378 9105 3374 9097 3361 9084 3352 9108
      3353 9121 3353 9122 3357 9123 3359 9115
      3361 9114 3369 9123 3371 9118 3367 9111
      3368 9103 3371 9107 3370 9112 3373 9115
      3379 9114
TIME...MOT...LOC 2302Z 234DEG 63KT 3362 9114

$$

MSC011-212315-
/O.CON.KJAN.TO.W.0076.000000T0000Z-131221T2315Z/
BOLIVAR MS-
502 PM CST SAT DEC 21 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BOLIVAR
COUNTY UNTIL 515 PM CST...

AT 457 PM CST...A TORNADO WAS INDICATED NEAR ARKANSAS CITY...AND
MOVING NORTHEAST AT 70 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

THIS TORNADIC STORM WILL BE NEAR...
  BENOIT AROUND 510 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE TO A BASEMENT OR AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CST SATURDAY EVENING FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3378 9105 3374 9097 3361 9084 3352 9108
      3353 9121 3353 9122 3357 9123 3359 9115
      3361 9114 3369 9123 3371 9118 3367 9111
      3368 9103 3371 9107 3370 9112 3373 9115
      3379 9114
TIME...MOT...LOC 2302Z 234DEG 63KT 3362 9114

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 21, 4:11 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 21, 4:11 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CST SAT DEC 21 2013

...SEVERE STORMS EXPECTED THROUGH TONIGHT...

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE MAIN CONCERN CONTINUES
TO BE IN THE POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON INTO
TONIGHT. MUCH OF THE SET UP AND THINKING REMAINS THE SAME AS A NEGATIVELY
TILTED MID LEVEL TROUGH SITS TO OUR WEST ACROSS THE TEXAS PANHANDLE.
THIS WILL CONTINUE TO EJECT TO THE NORTH AND EAST THROUGH THE
EVENING. AS THIS DOES...IT WILL BEGIN TO WEAKEN THE INFLUENCE OF THE
MID LEVEL RIDGE THAT HAS BEEN HOLDING ONTO OUR AREA AND HEIGHTS WILL
BEGIN TO DROP OVER THE AREA. IN ADDITION...A 1000MB SFC LOW IS
ANALYZED TO BE ELONGATED ACROSS ARKANSAS THIS AFTERNOON. AS THIS
TROUGH EJECTS EAST...THIS LOW WILL ALSO DEEPEN AS IT TRACKS NORTHEAST
ACROSS ARKANSAS. AS ALL OF THIS OCCURS AND BETTER FORCING/ASCENT
SPREADS ACROSS THE REGION...SHOWERS AND STORMS SHOULD BECOME BETTER
ORGANIZED. CURRENT RADARS HAVE BEEN SHOWING WARM ADVECTION SHOWERS
ACROSS PORTIONS OF THE AREA TODAY AND THESE WILL CONTINUE FOR
LOCATIONS EAST OF THE MAIN CONVECTIVE LINE. THIS LINE HAS GOTTEN
BETTER ORGANIZED WITHIN THE LAST HOUR OR SO AND SEVERAL WARNINGS HAVE
BEEN ISSUED JUST TO OUR WEST IN LOUISIANA.

SPC MESOANALYSIS DOESNT SHOW IMPRESSIVE INSTABILITY OVER THE AREA
WITH 500-1000 J/KG WITH BETTER MLCAPE OCCURRING IN THE SOUTHERN
SECTIONS OF THE CWA. 18Z KJAN SOUNDING CONTINUED TO SHOW A PRETTY
STOUT CAP ACROSS THE REGION AND THIS WILL CONTINUE TO HELP LIMIT
CONVECTION. HOWEVER...AS FORCING GETS STRONGER ACROSS THE
AREA...THIS CAP SHOULD WEAKEN AND ALLOW FOR ADDITIONAL SHOWERS AND
STORMS. THE POTENTIAL FOR TORNADOES AND DAMAGING WINDS WILL CONTINUE
ALONG THIS LINE OF STORMS AS MESOANALYSIS SHOWS NEAR 500 M2/S2 0-1KM
HELICITY JUST ALONG THE BOUNDARY. FURTHER EAST...THERE IS LESS BUT
THIS SHOULD INCREASE THROUGH THE EVENING. WIND SHEAR IS
PLENTIFUL...WHICH SHOULDNT COME AS A SURPRISE GIVEN HOW WINDY IT HAS
BEEN TODAY. 0-1KM WIND SHEAR OF 35-45KTS IS PRESENT AND 0-6KM VALUES
NEAR 50-60KTS.  TIMING FOR THIS LINE REMAINS GENERALLY THE SAME AS
PREVIOUS WITH A LITTLE BIT OF SLOWING AS THINGS WERE SLOWER TO
DEVELOP. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE GIVEN PW VALUES
AROUND 1.5-1.8 INCHES ACROSS THE AREA. A QUICK 1 TO 2 INCHES WILL BE
POSSIBLE AS THIS LINE MOVES THROUGH. IN ADDITION...THE WIND ADVISORY
WILL CONTINUE THROUGH 9PM AS STRONG WINDS REMAIN PRESENT RIGHT OFF
THE SURFACE. GOOD MIXING HAS ALLOWED THESE WINDS TO REACH THE GROUND
AND EVEN CAUSED SOME TREES TO COME DOWN ACROSS THE CWA TODAY. THESE
WINDS WILL CONTINUE ALONG WITH THE WIND ADVISORY.

MOST HI-RES MODELS SHOW THE LINE THROUGH THE CWA BY AROUND 9Z OR SO.
HOWEVER...SOME RAIN WILL LINGER BEHIND IN THE EAST/SOUTHEAST THROUGH
SUNDAY AS IT LOOKS LIKE THE BOUNDARY WILL STALL JUST TO OUR EAST.
THERE WONT BE TOO MUCH OF A DRASTIC TEMPERATURE DIFFERENCE SUNDAY AS
TEMPERATURES WILL REMAIN ON THE COOLER SIDE BUT STILL WARM IN THE
60S AND 70S. THE MAIN UPPER TROUGH WILL PUSH ACROSS THE REGION ON
SUNDAY NIGHT AND MONDAY AND THIS WILL BRING A PUSH FOR COOLER AIR
INTO THE REGION. MONDAY SHOULD SEE TEMPERATURES A BIT MORE SEASONAL.
STRONG HIGH PRESSURE WILL MOVE IN AT THE SFC BEHIND THIS MONDAY
NIGHT. THIS WILL ALLOW FOR LOWS BACK INTO THE 20S UNDER CLEAR SKIES.
/28/

.LONG TERM...TUESDAY THROUGH SATURDAY...LITTLE WILL CHANGE THROUGH
MID WEEK AS THE SURFACE HIGH SHIFTS INTO THE OHIO VALLEY AND HIGH
PRESSURE RIDGING WITH MAINLY CLEAR SKIES PREVAILS. THE SURFACE FLOW
WILL BECOME MORE EASTERLY AND EVENTUALLY SOUTHEASTERLY ON CHRISTMAS
DAY WITH SLIGHTLY WARMER TEMPERATURES MAINLY IN THE MID/UPPER 50S.

THE GFS/ECMWF DIFFER ON THE TIMING OF A COLD FRONT MOVING ACROSS THE
AREA ON THURSDAY WITH THE ECMWF FASTER THAN THE GFS. WITH LIMITED
MOISTURE TO WORK WITH IT LOOKS LIKE AN INCREASE CHANCE FOR LIGHT
RAINSHOWERS WITH THE BOUNDARY LATE WEDNESDAY AND THURSDAY. THE ECMWF
IS ALSO MUCH COOLER THAN THE GFS LATE IN THE WEEK INTO THE WEEKEND.
WILL GO WITH THE COOLER ECMWF AND CUT TEMPS BELOW GUIDANCE THU-SAT.
OTHER THAN THE CUTS LATER IN THE PERIOD...STUCK PRETTY CLOSE TO
GUIDANCE TEMPS MON-WED./15/

&&

.AVIATION...A SQUALL LINE... ACCOMPANIED BY IFR/LIFR CIGS/VSBYS...IS
DEVELOPING OVER WESTERN PORTIONS OF THE AREA LATE THIS
AFTERNOON...AND WILL MOVE EAST ACROSS THE ENTIRE AREA TONIGHT. ABOUT
A 12-18 HR WINDOW OF VFR CATEGORY WEATHER SHOULD FOLLOW THE SQUALL
LINE FROM SUNDAY INTO SUNDAY NIGHT BEFORE LOWER CIGS (MVFR CATEGORY)
DEVELOP IN STRONG COLD ADVECTION SUNDAY NIGHT. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  73  42  49 / 100  26  13   5
MERIDIAN      62  75  45  53 / 100  50  36   5
VICKSBURG     52  71  36  48 /  98  13  13   5
HATTIESBURG   63  77  47  57 / 100  54  40   5
NATCHEZ       53  72  37  48 / 100  15  13   5
GREENVILLE    53  61  36  45 /  98  11  13   5
GREENWOOD     55  67  38  45 /  97  13  13   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.

&&

28/15/EC
Hazardous weather outlook, Dec 21, 2:38 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CST SAT DEC 21 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-222045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
238 PM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST PORTIONS OF
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER CAN BE EXPECTED THROUGH EARLY EVENING AS A POTENT
WEATHER DISTURBANCE MOVES ACROSS THE REGION. SCATTERED TO NUMEROUS
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS OF 60 TO 70
MPH AND TORNADOES. THE POSSIBILITY OF A COUPLE OF STRONG TORNADOES
EXISTS...ESPECIALLY ACROSS THE ARKLAMISS DELTA. LOCALLY HEAVY
RAINFALL OF ONE TO THREE INCHES WILL ALSO BE POSSIBLE AS
THUNDERSTORMS MOVE THROUGH THE AREA.

WINDY CONDITIONS WITH SUSTAINED SOUTHERLY WINDS OF NEAR 25 MPH
AND GUSTS TO 40 MPH WILL CONTINUE INTO THE EARLY EVENING. A WIND
ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE
NEEDED THROUGH EARLY EVENING.

MSZ028>033-037>039-043>045-048>051-053>056-059>064-222045-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-
238 PM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND
SOUTHEAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE EXPECTED THIS EVENING AS A SQUALL LINE MOVES
ACROSS THE AREA. THE MOST INTENSE STORMS ARE EXPECTED TO BE
CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. A FEW TORNADOES
ARE POSSIBLE AS WELL. LOCALLY HEAVY DOWNPOURS PRODUCING A QUICK
1 TO 2 INCHES OF RAIN ARE ALSO POSSIBLE.

WINDY CONDITIONS WITH SUSTAINED SOUTHERLY WINDS OF NEAR 25 MPH
AND GUSTS TO 40 MPH WILL CONTINUE INTO THE EVENING. A WIND ADVISORY
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE
NEEDED THIS EVENING.

MSZ046-052-057-058-065-066-072>074-222045-
KEMPER-LAUDERDALE-JASPER-CLARKE-COVINGTON-JONES-MARION-LAMAR-
FORREST-
238 PM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE EXPECTED LATE TONIGHT AS A SQUALL LINE MOVES
ACROSS THE AREA. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE
OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. A FEW TORNADOES ARE POSSIBLE
AS WELL. LOCALLY HEAVY DOWNPOURS PRODUCING A QUICK 1 TO 2 INCHES OF
RAIN ARE ALSO POSSIBLE. STORMS WILL MOVE EAST OF THE AREA BEFORE
SUNRISE.

WINDY CONDITIONS WITH SUSTAINED SOUTHERLY WINDS OF NEAR 25 MPH
AND GUSTS TO 40 MPH WILL CONTINUE INTO THE EVENING. A WIND
ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE
NEEDED LATE TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Dec 21, 3:24 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     NON-TSTM WND GST GREENWOOD               33.52N 90.19W
12/21/2013  M50.00 MPH       LEFLORE            MS   ASOS

            50MPH WIND GUST OCCURRED AT GREENWOOD AIRPORT.

&&

DCOX
Local storm report, Dec 21, 3:26 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     NON-TSTM WND GST MERIDIAN                32.38N 88.71W
12/21/2013  M46 MPH          LAUDERDALE         MS   ASOS

            46MPH WIND GUST RECORDED AT MERIDIAN AIRPORT.

&&

DCOX
Local storm report, Dec 21, 4:28 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     NON-TSTM WND GST GREENVILLE              33.39N 91.05W
12/20/2013  E46 MPH          WASHINGTON         MS   ASOS

            ASOS PEAK WIND AT GLH.

&&

CME
Local storm report, Dec 21, 4:40 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
12/21/2013                   ASHLEY             AR   LAW ENFORCEMENT

            TREE DOWNED ON A HOUSE IN DOWNTOWN CROSSETT.

&&

MME
Local storm report, Dec 21, 4:41 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     2 N VAUGHAN             32.84N 90.04W
12/21/2013                   YAZOO              MS   LAW ENFORCEMENT

            TREE DOWNED ON HIGHWAY 139.

&&

MME
Local storm report, Dec 21, 4:43 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     4 NW BEEKMAN            32.96N 91.93W
12/21/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWNED ON HIGHWAY 139.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:55 PM CSTSevere Thunderstorm WarningJANAshley80 min
Dec 21, 4:09 PM CSTTornado WarningJANAshley36 min
Dec 21, 4:13 PM CSTTornado WarningJANAshley32 min
Dec 21, 4:38 PM CSTSevere Thunderstorm WarningJANChicot52 min
Dec 21, 5:06 PM CSTSevere Thunderstorm WarningJANChicot39 min
Dec 21, 4:42 PM CSTSevere Thunderstorm WarningJANIssaquena63 min
Dec 21, 5:07 PM CSTTornado WarningJANBolivar23 min
Dec 21, 5:17 PM CSTTornado WarningJANIssaquena43 min
Dec 21, 5:25 PM CSTTornado WarningJANBolivar20 min
Dec 21, 5:28 PM CSTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington62 min
Dec 21, 5:35 PM CSTTornado WarningJANIssaquena, Sharkey, Washington40 min
Dec 21, 5:47 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower58 min
Dec 21, 5:49 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo56 min

Nearby

Tornado Warnings in Mississippi, 2013Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.